MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L; KNEE TIBIAL INSERT
Model Number 02.12.0513FL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 march 2023: lot 2115185: 50 items manufactured and released on 12-jan-2022.Expiration date: 2026-dec-19.No anomalies found related to the problem.To date, 28 items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 5 april 2023 gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2001511: 155 items manufactured and released on 27-apr-2020.Expiration date: 2025-apr-14.No anomalies found related to the problem.To date, 152 items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2020.On (b)(6) 2023, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and revised the poly and the surgery was completed successfully.Presently, on (b)(6) 2023, the patient came in reporting pain after falling directly on the knee, which caused the poly to disengage from the baseplate.The surgeon revised the poly and the surgery was completed successfully.During the primary surgery, the rep didn't hear a click sound at liner coupling with the tibial base and wasn't sure if the doctor heard a click sound.The surgeon said it looked like the liner was in, but its possible it wasn't in posteriorly.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.Revision surgery of a gmk sphere implant after almost 2 years from primary implantation due to pain occurred after a fall of the patient.During the revision surgery, the uhmwpe was found disengaged from the baseplate.From visual inspection of the explanted component sent back for investigation, the insert looks damaged in its bottom surface, intended to be engaged with the baseplate, presenting dents and scratches and plastic deformations.Those were most likely caused when the insert was disengaged, interposed between the femoral component and the baseplate and leaning on the peripheral edge of the baseplate and subjected to body load.We guess that the insert was not properly engaged in the baseplate already at the time of the primary surgery.The fall could have then played a role in the complete disengagement of the inlay causing pain and damage.From visual inspection, there is no evidence to suspect that the event is related to a faulty device.Note: follow-up reported in delay due to human error.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/13 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16687667
Report Number3005180920-2023-00213
Device Sequence Number7396954
Product Code JWH
UDI-Device Identifier07630030862656
UDI-Public07630030862656
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0513FL
Device Catalogue Number02.12.0513FL
Device Lot Number2115185
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale